What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 22, 9:51 AM CST, 34 minutes earlier.
Area forecast discussion, Jul 22, 9:51 AM CST, 34 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1051 AM CDT Fri Jul 22 2022
.DISCUSSION...
Convective outflow from decaying MCS that spread into the
Atchafalaya Basin this morning continues to move quickly WWD
across the area, initiating new development on its leading edge,
especially where it encounters outflow from more
isolated/scattered convection ahead of it. Needless to say, this
degree of early day convection is playing havoc with the short
range forecast, with guidance performing overall rather poorly.
Made a best effort using observations and the more responsive
hourly resolution short term models to adjust the first period
forecast to better reflect trends. General idea being that higher
PoPs will shift westward through the day in tandem with the
outflow and as yet undisturbed airmass, while considerable cloud
cover (though there should be some breaks) and rain cooled air
help keep any additional development to the east fairly isolated.
With the above in mind, have also lowered forecast highs across
the board, but most notably across SC into SW LA where current
readings are in the mid 70s.
13
&&
.PREV DISCUSSION... /issued 557 AM CDT Fri Jul 22 2022/
DISCUSSION...
For the 07/22/2022 1200 UTC TAF package.
AVIATION...
Large thunderstorm complex over SE LA is gradually shifting
west/southwest this morning. Short term guidance depicts this
convection making its way into Acadiana around 13Z, spreading
westward from there through the morning and eventually
disintegrating around 17-18Z. Around the same time, scattered to
widespread daytime heating driven showers look to really get
going, with coverage increasing area-wide through the afternoon
hours. Therefore, have included tempo groups at ARA/LFT/LCH to
account for the initial thunderstorm complex along with VCTS at
all terminals to account for the scattered daytime heating
convection. All of this shower activity should die off around
00-01Z however, another area of convection looks to move into the
area from the north overnight. At this time, looks like this may
only bring some shower activity to AEX overnight, while other
sites shouldn't be affected. Apart from the rainfall, no other
concerns expected through the period as winds remain light and
ceilings maintain VFR, except possibly within a few of these
storms where MVFR CIGS may occur.
17
PREV DISCUSSION... /issued 317 AM CDT Fri Jul 22 2022/
SHORT TERM [Today through Sunday]...
Another quiet and warm night is ongoing across the CWA, with
temperatures currently sitting around 80 degrees at most
locations amid partly cloudy skies. As we head towards sunrise,
some locations may fall a degree or two more but otherwise no real
changes expected. Later this morning, rain chances begin to
increase as upper level ridging overhead briefly weakens and a
weak surface boundary sags towards the area from the north.
Combination of less capping overhead, the nearby surface feature,
and plentiful moisture/instability will result in widespread to
numerous showers and thunderstorms this afternoon. CAMS have
largely come into better agreement over the last couple of runs
regarding coverage/timing of today's rainfall, with the general
consensus being a rapid increase in coverage around midday across
south-central LA, spreading west/southwestward through the
afternoon. With PWATs around 2.0-2.25 and CAPE values around
2000 J/kg, thunderstorms along with areas of heavy downpours will
both be possible today. Luckily, this rainfall will help keep the
heat in check today, with afternoon highs topping out in the low
to mid 90s.
Convection tapers off this evening into tonight, with another
warm and quiet overnight period expected. Moving into the weekend,
upper level ridging begins to reestablish itself overhead,
returning us to a more typical pattern. For both Saturday and
Sunday, scattered afternoon showers and thunderstorms will be
possible. Coverage will be more like what we've been seeing with
the best rain chances setting up across Acadiana/coastal areas,
and lesser chances further inland. As a result, afternoon highs
begin to climb back into the upper 90s across interior SE TX/S LA,
while heat index values once again approach Heat Advisory
criteria.
17
LONG TERM [Monday through Thursday]...
The first half of the long-term portion of the forecast period will
continue to see weak mid/upper-level ridging centered to our north,
while sfc high pressure will maintain its seasonal hold on the area.
With weak capping noted in forecast soundings, scattered to numerous
showers/storms are expected Monday/Tuesday, primarily during the
afternoon hours with max heating (some typical late night convection
will be possible as well near the coast) with highest POPs remaining
over lower Acadiana/coastal LA.
By Wednesday, another significant nrn stream shortwave crossing the
nrn tier of states will break down the ridge or shunt it ewd...the
lesser capping will allow for a higher coverage of convection each
day into the end of the forecast period, although highest POPs will
still be located srn/sern zones where moisture will be highest.
Even with the higher POPs by late in the period, blended guidance is
maintaining its very warm temperatures with highs only "cooling" to
the mid 90s by day 8...otherwise, temps to the upper 90s/around 100F
continue over the far nwrn zones through the period. Forecast
apparent temps will continue to push advisory criteria, at least
through Wednesday.
25
MARINE...
Typical summertime pattern looks to be in place during the
forecast period. A surface high will be centered east of Florida
and ridge across the northern Gulf of Mexico and into the coastal
waters. This will result in a light to occasionally moderate
onshore flow. There will be a daily chance of showers and
thunderstorms, mainly nearshore in the late morning and
afternoon, and offshore late at night into the morning.
17
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Jul 22, 1:57 AM CST, 8 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
257 AM CDT Fri Jul 22 2022
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-230800-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
257 AM CDT Fri Jul 22 2022
This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Scattered to widespread thunderstorms are expected on Friday. These
storms will have the potential to produce locally heavy rainfall and
cloud to ground lightning.
There will be a daily chance of thunderstorms from Saturday through
Wednesday, mainly in the afternoon. The main hazard will be cloud to
ground lightning.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ430-432-435-450-452-455-470-472-475-230800-
Sabine Lake-Calcasieu Lake-Vermmilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
from 20 to 60 NM-
257 AM CDT Fri Jul 22 2022
This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There will be a daily chance for thunderstorms. Cloud to water
lightning will be the main hazard.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 22, 5:15 AM CST, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
615 AM CDT Fri Jul 22 2022
LAZ033-045-053>055-221200-
Lower St. Martin LA-Iberia LA-St. Landry LA-Upper St. Martin LA-
St. Mary LA-
615 AM CDT Fri Jul 22 2022
...Strong thunderstorms will impact portions of northeastern Iberia,
north central St. Mary, central St. Martin and northeastern St.
Landry Parishes through 700 AM CDT...
At 614 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near St. Francisville to Erwinville to near
Bayou Sorrel to Paincourtville. Movement was west at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Krotz Springs, Melville, Bayou Current, Butte La Rose, Atchafalaya
National Wildlife Refuge, Atchafalaya Welcome Center and Pierre Part.
This includes Interstate 10 in Louisiana between mile markers 123 and
126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2980 9137 3014 9166 3085 9188 3084 9180
3081 9181 3070 9173 3056 9176 3051 9173
3050 9176 3050 9170 3044 9164 3036 9165
3026 9159 3023 9148 3010 9147 3010 9138
3006 9137 3004 9122 2999 9126 2986 9120
TIME...MOT...LOC 1114Z 073DEG 19KT 3077 9145 3053 9139 3020 9127 2997
9107
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
25Special weather statement, Jul 22, 6:00 AM CST, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
700 AM CDT Fri Jul 22 2022
LAZ033-045-053>055-221245-
Lower St. Martin LA-Iberia LA-St. Landry LA-Upper St. Martin LA-
St. Mary LA-
700 AM CDT Fri Jul 22 2022
...Strong thunderstorms will impact portions of northeastern Iberia,
northeastern St. Mary, St. Martin and eastern St. Landry Parishes
through 745 AM CDT...
At 659 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Batchelor to Lottie to near Butte La Rose
to 8 miles east of Lake Fausse Pointe to near Stephensville. Movement
was southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Iberia, Morgan City, Catahoula, Breaux Bridge, Franklin, St.
Martinville, Patterson, Jeanerette, Berwick, Krotz Springs, Melville,
Bayou Vista, Stephensville, Baldwin, Henderson, Loreauville,
Patterson Memorial Airport, Butte La Rose, Atchafalaya National
Wildlife Refuge and Sorrel.
This includes Interstate 10 in Louisiana between mile markers 113 and
126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2979 9111 2958 9136 2963 9139 2992 9173
3017 9188 3041 9187 3080 9180 3078 9177
3070 9173 3056 9176 3051 9173 3050 9176
3050 9170 3044 9164 3039 9162 3036 9165
3031 9162 3025 9158 3024 9153 3007 9144
TIME...MOT...LOC 1159Z 059DEG 12KT 3088 9158 3054 9164 3029 9165 3004
9151 2981 9125
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
25Special weather statement, Jul 22, 6:35 AM CST, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
735 AM CDT Fri Jul 22 2022
LAZ033-044-045-053-221315-
Iberia LA-Lafayette LA-St. Landry LA-Upper St. Martin LA-
735 AM CDT Fri Jul 22 2022
...Strong thunderstorms will impact portions of northwestern Iberia,
Lafayette, northwestern St. Martin and central St. Landry Parishes
through 815 AM CDT...
At 735 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Palmetto to near Breaux
Bridge to Lake Fausse Pointe. Movement was west at 10 to 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lafayette, New Iberia, Opelousas, Scott, Breaux Bridge, Carencro, St.
Martinville, Jeanerette, Leonville, Arnaudville, Broussard,
Youngsville, Sunset, Port Barre, Henderson, Washington, Grand Coteau,
Loreauville, Cankton and Lydia.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 97 and 118.
Interstate 49 between mile markers 1 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2997 9151 2995 9159 2995 9162 2993 9164
2987 9183 3023 9213 3073 9215 3070 9178
3027 9177
TIME...MOT...LOC 1235Z 082DEG 9KT 3062 9186 3027 9185 3002 9164
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
25Special weather statement, Jul 22, 7:14 AM CST, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
814 AM CDT Fri Jul 22 2022
LAZ028-029-032-033-043>045-052-053-221345-
Acadia LA-Iberia LA-Lafayette LA-Vermilion LA-Avoyelles LA-
St. Landry LA-Evangeline LA-Upper St. Martin LA-Rapides LA-
814 AM CDT Fri Jul 22 2022
...Strong thunderstorms will impact portions of northwestern Iberia,
Lafayette, southeastern Rapides, eastern Evangeline, eastern Acadia,
northeastern Vermilion, west central St. Martin, southwestern
Avoyelles and St. Landry Parishes through 845 AM CDT...
At 814 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cottonport to near Opelousas to near Ridge to
near Henry. Movement was northwest at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lafayette, New Iberia, Opelousas, Crowley, Abbeville, Eunice, Scott,
Breaux Bridge, Rayne, Carencro, Ville Platte, Kaplan, Church Point,
Bunkie, Mamou, Leonville, Arnaudville, Moreauville, Cheneyville and
Turkey Creek.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 81 and 111.
Interstate 49 between mile markers 1 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3098 9184 3046 9191 3012 9188 2982 9175
2979 9178 2979 9182 2981 9183 2979 9185
2983 9183 2984 9188 2983 9190 2981 9192
2983 9197 2980 9198 2979 9203 2980 9232
3047 9242 3082 9244 3116 9235
TIME...MOT...LOC 1314Z 138DEG 34KT 3100 9208 3052 9213 3017 9211 2984
9208
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JonesSpecial weather statement, Jul 22, 9:01 AM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1001 AM CDT Fri Jul 22 2022
LAZ041-042-073-074-221530-
West Cameron LA-Calcasieu LA-Jefferson Davis LA-East Cameron LA-
1001 AM CDT Fri Jul 22 2022
...A strong thunderstorm will impact portions of north central
Cameron, south central Jefferson Davis and southeastern Calcasieu
Parishes through 1030 AM CDT...
At 1001 AM CDT, Doppler radar was tracking a strong thunderstorm over
Holmwood, or 8 miles south of Iowa, moving west at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Charles, Sulphur, Westlake, Iowa, Grand Lake, Lake Charles
Regional Airport, Carlyss, Hacketts Corner, Heberts Marina,
Hackberry, Sweet Lake, Holmwood and Bell City.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 17 and 42.
Interstate 210 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3029 9344 3024 9295 3000 9294 2997 9327
3002 9327 3005 9329 3005 9333 2996 9334
2995 9345
TIME...MOT...LOC 1501Z 084DEG 25KT 3013 9306
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Jones